Alert archive / California / Beach Hazards Statements in 2018

Beach Hazards Statement 8, NWS San Diego, CA

October 4, 2018Orange County, San Diego County, California

NWS San Diego, CA issued this beach hazards statement at Oct 4, 2018, 2:00 PM PDT for Orange County, San Diego County, California. It took effect at Oct 5, 2018, 11:00 AM PDT. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2018, 2:00 PM PDT (21:00 UTC)
In effect from
Oct 5, 2018, 11:00 AM PDT
Expired
Oct 7, 2018, 5:00 PM PDT
In force
54 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2018-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2018-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

363 
WHUS46 KSGX 042100
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
200 PM PDT Thu Oct 4 2018

...ELEVATED TO HIGH SURF AND STRONG RIP CURRENTS FRIDAY THROUGH
SUNDAY...

.A south swell generated from Hurricane Sergio will bring 
highest surf beginning on Friday. Surf is expected to peak on 
Saturday and decrease starting Sunday afternoon. Highest surf 
will occur at south-facing beaches. A high risk of rip currents 
is expected through the period.

CAZ043-552-050900-
/O.NEW.KSGX.BH.S.0008.181005T1800Z-181008T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
200 PM PDT Thu Oct 4 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
SUNDAY AFTERNOON...

The National Weather Service in San Diego has issued a Beach
Hazards Statement...which is in effect from Friday morning
through Sunday afternoon. 

* Surf...5-7 FT with sets to 8 FT on south-facing beaches. 3-5 FT
  with sets to 6 FT on west-facing beaches. 

* Timing...Friday morning through Sunday afternoon.

* Impacts...Increased risk of ocean drowning from high surf and 
  strong rip currents. Rip currents can pull swimmers and 
  surfers out to sea. Large breaking waves can wash people off 
  jetties and rocks, and capsize small boats near shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

Connolly/JJT

http://www.weather.gov/sandiego
8 follow-up statements
802 
WHUS46 KSGX 050834
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
134 AM PDT Fri Oct 5 2018

...ELEVATED TO HIGH SURF AND STRONG RIP CURRENTS THROUGH SUNDAY...

.A south swell generated from Hurricane Sergio will bring
elevated to locally high surf through the weekend, peaking on
Saturday. Highest surf will occur at south-facing beaches. Strong
rip and longshore currents are also likely. 

CAZ043-552-051900-
/O.CON.KSGX.BH.S.0008.181005T1800Z-181008T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
134 AM PDT Fri Oct 5 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 11 AM PDT THIS
MORNING THROUGH SUNDAY AFTERNOON...

* Surf...5-7 FT with sets to 8 FT on south-facing beaches. 3-5 
  FT with sets to 6 FT on west-facing beaches. 

* Timing...Late this morning through Sunday afternoon.

* Impacts...Increased risk of ocean drowning from high surf and 
  strong rip currents. Rip currents can pull swimmers and 
  surfers out to sea. Large breaking waves can wash people off 
  jetties and rocks, and capsize small boats near shore. 

* Outlook...Surf is likely to remain elevated through the week as
  Hurricane Sergio continues to generate large south swells.
  Depending on the track of this storm, high surf may develop by
  the middle of next week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

SS

http://www.weather.gov/sandiego
543 
WHUS46 KSGX 051808
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1108 AM PDT Fri Oct 5 2018

...ELEVATED SURF AND STRONG RIP CURRENTS THROUGH SUNDAY...

.A south swell generated from Hurricane Sergio will bring
elevated to locally high surf through the weekend, peaking on
Saturday. Highest surf will occur at south-facing beaches. Strong
rip and longshore currents are also likely.

CAZ043-552-061000-
/O.CON.KSGX.BH.S.0008.000000T0000Z-181008T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1108 AM PDT Fri Oct 5 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* Surf...5-7 FT with sets to 9 FT on south-facing beaches. 3-5 FT
  with sets to 6 FT on west-facing beaches. 

* Timing...Through Sunday afternoon.

* Impacts...Increased risk of ocean drowning from high surf and 
  strong rip currents. Rip currents can pull swimmers and 
  surfers out to sea. Large breaking waves can wash people off 
  jetties and rocks, and capsize small boats near shore. 

* Outlook...Surf is likely to remain elevated through the week 
  as Hurricane Sergio continues to generate large south swells. 
  Depending on the track of this storm, high surf may develop by 
  the middle of next week. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$


http://www.weather.gov/sandiego
266 
WHUS46 KSGX 060127
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
627 PM PDT Fri Oct 5 2018

...ELEVATED SURF AND STRONG RIP CURRENTS THROUGH SUNDAY...

.A south swell generated from Hurricane Sergio will bring
high surf through the weekend, peaking on Saturday. Highest surf 
will occur at south-facing beaches. Strong rip and longshore 
currents are also likely.

CAZ552-061200-
/O.CAN.KSGX.BH.S.0008.000000T0000Z-181008T0000Z/
/O.NEW.KSGX.SU.Y.0007.181006T0127Z-181008T0000Z/
Orange County Coastal Areas-
627 PM PDT Fri Oct 5 2018

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM SUNDAY...
...BEACH HAZARDS STATEMENT IS CANCELLED...

The National Weather Service in San Diego has issued a High Surf
Advisory...which is in effect until 5 PM Sunday. The Beach 
Hazards Statement has been cancelled. 

* Surf...6-8 FT with sets to 10 FT on south-facing beaches. 

* Changes since last issuance...The Beach Hazards Statement has
  been upgraded to a High Surf Advisory. The surf will be higher 
  than originally forecast.

* Timing...Through Sunday afternoon.

* Tides...High tide Saturday will be 5.9 feet at 8 PM. High tide
  Sunday will be 5.8 feet at 9 PM.

* Impacts...Increased risk of ocean drowning from high surf and
  strong rip currents. Rip currents can pull swimmers and surfers
  out to sea. 

* Outlook...Surf is likely to remain elevated through the week 
  as Hurricane Sergio continues to generate large south swells. 
  Depending on the track of this storm, high surf may develop by 
  the middle of next week. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area...producing localized beach erosion and
dangerous swimming conditions.

&&

$$

CAZ043-061200-
/O.CON.KSGX.BH.S.0008.000000T0000Z-181008T0000Z/
San Diego County Coastal Areas-
627 PM PDT Fri Oct 5 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* Surf...4-6 FT. Sets to 7 FT north of Carlsbad. 

* Timing...Through Sunday afternoon.

* Impacts...Increased risk of ocean drowning from high surf and
  strong rip currents. Rip currents can pull swimmers and surfers
  out to sea. 

* Outlook...Surf is likely to remain elevated through the week 
  as Hurricane Sergio continues to generate large south swells. 
  Depending on the track of this storm, high surf may develop by 
  the middle of next week. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

APR

http://www.weather.gov/sandiego
278 
WHUS46 KSGX 061154
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
454 AM PDT Sat Oct 6 2018

...HIGH SURF AND STRONG RIP CURRENTS THROUGH SUNDAY...

.A south swells from 180 degrees generated by Hurricane Sergio 
will bring high surf along south facing beaches through the 
weekend, highest this morning. Elevated surf will occur along west
facing beaches. Strong rip and longshore currents will also occur.

CAZ552-062100-
/O.CON.KSGX.SU.Y.0007.000000T0000Z-181008T0000Z/
Orange County Coastal Areas-
454 AM PDT Sat Oct 6 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY...

* Surf...6-8 FT with sets to 10 FT today, lowering to 4-7 FT on
  Sunday.

* Timing...Through Sunday afternoon.

* Tides...High tide Saturday will be 5.1 feet at 8 AM and 5.9 FT
  at 8 PM. High tide Sunday will be 5.5 ft at 9 AM and 5.8 FT at 8
  PM.

* Impacts...Increased risk of ocean drowning from high surf and 
  strong rip currents. Rip currents can pull swimmers and 
  surfers out to sea. 

* Outlook...Surf is likely to remain elevated through the week as
  Hurricane Sergio continues to generate large south swells.
  Larger swells from 200 degrees and high surf are likely for the
  middle of the week as Sergio turns north and east. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area...producing localized beach erosion and
dangerous swimming conditions.

&&

$$

CAZ043-062100-
/O.CON.KSGX.BH.S.0008.000000T0000Z-181008T0000Z/
San Diego County Coastal Areas-
454 AM PDT Sat Oct 6 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* Surf...3-6 FT. Sets to 7 FT north of Oceanside.

* Timing...Through Sunday afternoon.

* Impacts...Increased risk of ocean drowning from high surf and 
  strong rip currents. Rip currents can pull swimmers and 
  surfers out to sea. 

* Outlook...Surf is likely to remain elevated through the week as
  Hurricane Sergio continues to generate large south swells.
  Larger swells from 200 degrees and high surf is likely for the 
  middle of the week as Sergio turns north and east. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

SS

http://www.weather.gov/sandiego
978 
WHUS46 KSGX 062021
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
121 PM PDT Sat Oct 6 2018

...ELEVATED SURF AND STRONG RIP CURRENTS THROUGH SUNDAY...

.Although surf levels peaked Saturday night and this
morning, elevated surf will continue to affect both south and 
west facing beaches through Sunday. Strong rip and longshore 
currents will also occur.

CAZ552-071000-
/O.CON.KSGX.SU.Y.0007.000000T0000Z-181008T0000Z/
Orange County Coastal Areas-
121 PM PDT Sat Oct 6 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY...

* Surf...5-7 FT with sets to 8 FT mainly tonight.
  
* Timing...Through Sunday afternoon.

* Tides...High tide tonight will be 5.9 FT at 8 PM. High tides 
  Sunday will be 5.5 ft at 9 AM and 5.8 FT at 8 PM. 

* Impacts...Increased risk of ocean drowning from high surf and 
  strong rip currents. Rip currents can pull swimmers and 
  surfers out to sea. 

* Outlook...A lowering of surf levels is expected late Sunday
  through Tuesday. High surf is again possible Wednesday and
  Thursday as swells from Hurricane Sergio impact the coast. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area...producing localized beach erosion and
dangerous swimming conditions.

&&

$$

CAZ043-071000-
/O.CON.KSGX.BH.S.0008.000000T0000Z-181008T0000Z/
San Diego County Coastal Areas-
121 PM PDT Sat Oct 6 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* Surf...4-5 FT with sets to 7 FT north of Oceanside.

* Timing...Through Sunday afternoon.

* Impacts...Increased risk of ocean drowning from high surf and 
  strong rip currents. Rip currents can pull swimmers and 
  surfers out to sea. 

* Outlook...A lowering of surf levels is expected late Sunday
  through Tuesday. High surf is again possible Wednesday and
  Thursday as swells from Hurricane Sergio impact the coast. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$


http://www.weather.gov/sandiego
131 
WHUS46 KSGX 070331 AAA
CFWSGX

Coastal Hazard Message...UPDATED
National Weather Service San Diego CA
831 PM PDT Sat Oct 6 2018

Updated to cancel High Surf Advisory for Orange County beaches

...ELEVATED SURF AND STRONG RIP CURRENTS THROUGH SUNDAY...

.The surf has fallen below High Surf Advisory levels, and the High
Surf Advisory for Orange County has been cancelled. Above average
surf and strong rip currents will continue through Sunday 
afternoon at all Southern California beaches, and a Beach Hazard 
Statement will be in effect through 5 PM Sunday. 

CAZ552-071215-
/O.CAN.KSGX.SU.Y.0007.000000T0000Z-181008T0000Z/
/O.EXA.KSGX.BH.S.0008.000000T0000Z-181008T0000Z/
Orange County Coastal Areas-
831 PM PDT Sat Oct 6 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY AFTERNOON...
...HIGH SURF ADVISORY IS CANCELLED...

The National Weather Service in San Diego has issued a Beach
Hazards Statement...which is in effect through Sunday afternoon.
The High Surf Advisory has been cancelled. 

* Surf...3-5 FT with sets to 6 FT.

* Timing...Through Sunday afternoon.

* Impacts...Increased risk of ocean drowning from high surf and
  strong rip currents. 

* Outlook...Surf will increase again on Wednesday and Thursday as
  new swells from Hurricane Sergio reach the coast. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

CAZ043-071215-
/O.CON.KSGX.BH.S.0008.000000T0000Z-181008T0000Z/
San Diego County Coastal Areas-
831 PM PDT Sat Oct 6 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* Surf...3-5 FT.

* Timing...Through Sunday afternoon.

* Impacts...Increased risk of ocean drowning from high surf and
  strong rip currents.  

* Outlook...Surf will increase again on Wednesday and Thursday as
  new swells from Hurricane Sergio reach the coast. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

Moede

http://www.weather.gov/sandiego
870 
WHUS46 KSGX 071230
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
530 AM PDT Sun Oct 7 2018

...ELEVATED SURF AND STRONG RIP CURRENTS THROUGH THIS AFTERNOON...

.Elevated surf and strong rip and longshore currents will 
continue through this afternoon at the beaches of Orange and San
Diego Counties. The South swell from 180 degrees will slowly fade
through the day.

CAZ043-552-080000-
/O.CON.KSGX.BH.S.0008.000000T0000Z-181008T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
530 AM PDT Sun Oct 7 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* Surf...3-5 FT with sets to 6 FT.

* Timing...Through this afternoon.

* Impacts...Increased risk of ocean drowning from elevated surf 
  and strong rip currents. 

* Outlook...Surf will begin to increase again on Tuesday, likely
  exceeding 7 ft Wednesday through Friday as a new large south-
  southwest swell from around 210 degrees generated by Hurricane
  Sergio reaches the coast.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

SS

http://www.weather.gov/sandiego
085 
WHUS46 KSGX 072014
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
114 PM PDT Sun Oct 7 2018

...ELEVATED SURF AND STRONG RIP CURRENTS THROUGH THIS AFTERNOON...

.Elevated surf and strong rip and longshore currents will
continue through this afternoon at the beaches of Orange and San
Diego Counties. The south swell from 180 degrees will slowly fade
through the day. A new south swell from 210 degrees begins to 
arrive on Tuesday and peaks on Thursday and Friday.

CAZ043-552-080000-
/O.CON.KSGX.BH.S.0008.000000T0000Z-181008T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
114 PM PDT Sun Oct 7 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* Surf...3-5 FT with sets to 6 FT. South swell from 190 degrees.

* Timing...Through this afternoon.

* Impacts...Increased risk of drowning from elevated surf and 
  strong rip currents. 

* Outlook...Surf will begin to increase again on Tuesday, with
  sets likely exceeding 7 ft from Wednesday through Friday as a
  new large south-southwest swell from 200 to 220 degrees arrives
  from Tropical Cyclone Sergio. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

tardy

https://www.weather.gov/sandiego

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Oct 4, 9:13 AM PDT, 4 hours 47 minutes earlier.

Area forecast discussion, Oct 4, 9:13 AM PDT, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
913 AM PDT Thu Oct 4 2018

.SYNOPSIS...
A Pacific trough will exit Southern California this morning but a
weak disturbance will keep a threat for isolated showers this
afternoon. A break in the weather pattern and warming trend is
expected for Friday and Saturday. For Saturday and Sunday a
cold weather system from the north will dive into southeast
California and bring showers to the mountains and deserts. This
will also develop northerly offshore winds for Sunday and Monday.
A cool but dry weather pattern is projected for next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Few showers continue with weak onshore flow mainly San Diego
County. There is lingering moisture through the day and another
weak disturbance in westerly flow for late today so additional
widely scattered showers will continue into the afternoon mostly
in the mountains but a few on the coast and valleys in this
evening. Rainfall totals were 0.20 to 0.40 inches for most inland
and coastal cities except the southern portion of San Diego less
than 0.10. Heaviest in the mountains was the orographic region of
Palomar mountain with up to 1 inch in the past 24 hours. Low level
moisture and clouds will keep temps way down today but close to
climatology for coastal areas. About 10 degrees below normal for
inland valleys, mountains and deserts despite sun breaking out at
times for the coast and valleys and lots of sun in deserts.

Numerical weather prediction in good agreement of a cold and
rather strong inside slider system from the Great Basin to dive
into Southeast California starting Saturday night and through
Sunday night. This will bring a band of showers to the deserts,
mountains and possibly eastern valleys getting clipped. This is
also cold enough for high elevation snow on Sunday near 8000 feet
with the cold frontal passage. North winds will be a big factor
in the deserts and mountains and then spilling into the Inland
Empire starting Saturday night and increasing in the wake of the
cold front on Sunday. The flow becomes northeast Santa Ana
offshore flow later Sunday into Monday with strong drying.

The long range looks like it did about a week ago with Rosa. The
GFS taps into the TC Sergio dying system. Sergio is now category
4. 06z GFS tracks the system similar to Rosa into Arizona as
another Pacific trough swings into the West Coast. The problem is
that the 00z ECMWF similar to early last week, does not connect
the system and bring deep tropical moisture northward. This is the
period October 11-13 so will look closer at morning model runs
and ensembles before additional messaging.

&&

AVIATION...
041500Z...Coast/Valleys/Mountains...A few isolated showers will move
through SoCal this morning and early afternoon, tapering off by
evening. SCT-BKN clouds with bases 4000-6000 ft MSL will continue
through Friday morning, possibly lowering to 1500-2500 ft MSL during
SHRA. Vis locally reduced to 3-6 SM with heavier SHRA. West-facing
mountain slopes will be obscured in clouds/fog/precip through Friday
morning.

Deserts...Gusty west-northwest winds from overnight have
diminished, but are expected to strengthen again around 00Z. Sfc
wind gusts will increase to 25-35 kt on the desert mountain
slopes, through the passes and into deserts. Winds will weaken
early Friday morning. Otherwise, a few high clouds and
unrestricted vis through Friday morning.

&&

.MARINE...
Another weak cold front will bring gusty winds to the coastal waters
for a brief time Saturday evening with gusts to around 20 kt near
San Clemente Island. There is a slight chance of showers Saturday
night into Sunday morning.

&&

.BEACHES...
South swells from Hurricane Sergio will move into the coastal waters
beginning late this evening, peaking Friday afternoon at 6 ft/15 sec
from 170-180 degrees. This will generate elevated to high surf of 5
to 7 ft, with isolated sets to 8 ft, along south facing beaches,
with surf generally 3 to 5 ft elsewhere. Strong rip and longshore
currents are possible at all beaches. Swell and surf may remain
elevated into the middle of next week, especially over the weekend
as a 6-8 ft shorter period west swell mixes in.

&&

.FIRE WEATHER...Showers expected with the cold front but moderate
north winds developing Saturday night and continuing into early
Monday.

&&

.HYDROLOGY...Showers affected burn scars overnight and ranged from
0.10 to 0.30 over the Holy scar. No impacts except morning commute
traffic impact from moderate showers in Orange, Riverside and
northern San Diego County. Rainfall totals on webpage and also
posted to social media.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&

PUBLIC/FIRE WEATHER...Tardy
AVIATION/MARINE...JJT/Connolly

Nearby

Beach Hazards Statements in California, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.